Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jacques Tits
Title: Buildings of spherical type and finite $BN$-pairs
Additional book information: Lecture Notes in Mathematics, no. 386, Springer-Verlag, Berlin, Heidelberg, New York, 1974, 299+x pp., $9.90.

References [Enhancements On Off] (What's this?)

  • 1. P. R. Halmos, Letter to the editor, Notices Amer. Math. Soc. 18 (1971), 69.
  • 2. R. P. Boas Jr., Mathematical Education: Calculus as an Experimental Science, Amer. Math. Monthly 78 (1971), no. 6, 664–667. MR 1536375, https://doi.org/10.2307/2316582
  • 3. Quoted by E. Kasner and J. R. Newman, Mathematics and the imagination, Simon and Schuster, New York, 1940, pp. 103-104.
  • 4. I shall be glad to supply some examples on request.
  • 5. G. Polya, How to solve it, Princeton Science Library, Princeton University Press, Princeton, NJ, 2004. A new aspect of mathematical method; Expanded version of the 1988 edition, with a new foreword by John H. Conway. MR 2183670
  • 6. B. Riemann, Grundlagen für eine allgemeine Theorie der Functionen einer veränderlichen complexen Grösse, Inauguraldissertation, Göttingen, 1851; Gesammelte Mathematische, Werke, 2nd ed., 1892, p. 4.
  • 1. A. Borel and J. Tits, Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. No. 27 (1965), 55-150. MR 34 #7527. MR 207712
  • 2. N. Bourbaki, Éléments de mathématique. Vol. 34. Groupes et algèbres de Lie. Chaps. 4, 5, 6, Actualités Sci. Indust., no. 1337, Hermann, Paris, 1968. MR 39 #1590. MR 240238
  • 3. F. Bruhat and J. Tits, Groupes réductifs sur un corps local. I. Données radicielles valuées, Inst. Hautes Études Sci. Publ. Math. No. 41 (1972), 5-251. MR 327923
  • 4. E. Cartan, Sur la structure des groupes de transformations finis et continus, Thèse, Paris, Nony, 1894; 2nd ed., Vuibert, 1933.
  • 5. C. Chevalley, Sur certains groupes simples, Tôhoku Math. J. (2) 7 (1955), 14-66. MR 17, 457. MR 73602
  • 6. C. Chevalley, Séminaire C. Chevalley 1956-1958, Classification des groupes de Lie algébriques, 2 vols., Secrétariat mathématique, Paris, 1958. MR 21 #5696.
  • 7. S. Helgason, Differential geometry and symmetric spaces, Pure and Appl. Math., vol. 12, Academic Press, New York, 1962. MR 26 #2986. MR 145455
  • 8. G. Warner, Harmonic analysis on semi-simple Lie groups. I, II, Springer-Verlag, New York, 1972. MR 498999
  • 9. H. Weyl, Theorie der Darstellung kontinuierlicher halb-einfacher Gruppen durch lineare Transformationen. I, Math. Z. 23 (1925), no. 1, 271–309 (German). MR 1544744, https://doi.org/10.1007/BF01506234

Review Information:

Reviewer: Charles W. Curtis
Journal: Bull. Amer. Math. Soc. 81 (1975), 652-657
DOI: https://doi.org/10.1090/S0002-9904-1975-13808-0
American Mathematical Society